Relationship of c. Difficile/pseudomembranous colitis?

One and the Same. Pseudomembraneous colitis, so-named based on its appearance via colonoscopy, is caused by an overgrowth of clostridium difficile in the colon secondary to antibiotic use. Treatment, ironically, involves administering (different) antibiotics. Rarely, life-threatening dilitation of the colon can occur, sometimes requiring emergency surgery.
Common cause. C.Diff is by far the most common cause of pseudomb. Colitis. But not all cases of c.Diff have pseudomb. And not all cases of pseudomb. Colitis is c.Diff.

Related Questions

How do you get pseudomembranous colitis?

Antibiotics usually. Most of the time, antibiotics are the culprit; even one dose can cause it; the diarrhea can occur weeks after the antibiotic use. Read more...
Several ways. Pseudomembranous colitis is often caused by a particular bacteria, clostridium difficile, which lives in the colon of many of us in small numbers. The most common pathway to developing pseudomembranous colitis is by taking antibiotics. The antibiotic is thought to alter the balance of colon flora, allowing the c diff to overgrow and make toxin, which causes the illness. Read more...

What is the definition or description of: Pseudomembranous colitis?

A particular colitis. C. Difficile, when pathologic, is a bacterial infection that may be accompanied by colonoscopically visible signs of specialized colitis which then warrants directed antibiotic treatment for eradication. Read more...

Does penicillin induced pseudomembranous colitis go away by itself with further antibiotics?

No. Clostridium difficile colitis seldom if ever resolves without treatment and can be potentially life-threatening. One of the major complications of therapy with antibiotics, and where possible, discontinuance of the antibiotics inducing the illness with aid substantially in the success of therapy against it. Read more...

What is the cause of pseudomembranous colitis?

Abnormal bacteria. ...Build up in the colon with bad bacteria clostridium difficele forming. Usually occurs after exposure to antibiotics that reduce your normal colon bacteria. Toxin is produced that damages the lining of the colon with resulting abdomen cramping pains & diarrhea, sometimes fever. Read more...
C difficile . The C. difficile bacteria tends to overgrow in certain instances, such as when one gets antibiotics that select out for the bacteria. Other risks include being in environments in which the bacteria is prevalent (like nursing homes or hospitals). The toxin made by the bacteria results in the formation of pseudomembranes in the colon. . Read more...